• Hi. It’s great to see you. Welcome!

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life. Amongst our membership there is a wealth of expertise that has been developed through having to deal with mental health issues.

    We are an actively moderated forum with a team of experienced moderators. We also have a specialist safety team that works extra hard to keep the forum safe for visitors and members.

    Register now to access many more features and forums!

Help?

F

Featherfall

New member
Joined
Mar 28, 2019
Messages
2
Location
Germany
Hello there,
I'm hoping someone on here can help me.
Just yesterday, I started having some kind of disassociation/ depersonalization "attack" and it has only gotten worse since. Problem is, I don't really know if it's any of the above or my mind is just hating me right now.

My brain feels kind of numb, it's like I'm in a dream or hallucinating but I know deep down that I'm not. Everything feels surreal and made up.
I can't concentrate on certain things like school work without messing the tiniest of things up and I forget words that I most definitely knew before. It feels like I'm getting stupid kind of and it really, really brings me down.
I can't go outside for an extended period of time because I get nauseous and my vision is slightly blurry, but I think I need new glasses. It's better inside my flat, but still not good and I'm scared to hell and back because it hasn't ever been this bad before. I was always able to ignore it by doing other things like writing or drawing, but I can't anymore.

I also have to write a math exam tomorrow and I can't learn since concentrating is hard. Should I still take it? Or stay home one more day?

Please, if anyone out there might know if what I experience is Depersonalization or something similar, that would help me a lot.

Thanks.

With regards,
Featherfall
 
M

missme

Well-known member
Joined
Mar 28, 2019
Messages
287
Location
NZ
Wow! I also used to have the inability to concentrate, lived in a brain fog, couldn't spit out a sentence properly.
From what you said, I think if it was me, I would probably stay home, because if I was having to sit an exam, I think it would make me feel more anxious.

But it's completely your decision.

Do you know what has caused this to happen to you? Has it been a gradual decline? (I ask because it was a gradual thing for me at the time)
 
F

Featherfall

New member
Joined
Mar 28, 2019
Messages
2
Location
Germany
Wow! I also used to have the inability to concentrate, lived in a brain fog, couldn't spit out a sentence properly.
From what you said, I think if it was me, I would probably stay home, because if I was having to sit an exam, I think it would make me feel more anxious.

But it's completely your decision.

Do you know what has caused this to happen to you? Has it been a gradual decline? (I ask because it was a gradual thing for me at the time)
I'm sorry for the late reply, it had gotten better again and I kind of forgot to check this thread to be honest..
I don't know 100% what might have caused it, but ever since I started drinking tea that wasn't packaged in bags like those you can buy at the grocery store, it got worse and I'm not sure if that tea [Earl Grey] could even cause something like that. But I drank fresh tea again just an hour ago and it's kind of bad again now. Things start feeling surreal and stuff. I'm not sure what to do since I'm not home but out eating with a friend and I don't want to go just because of this..

I didn't take the exam that day, I felt way too bad and anxious to do so and was pretty happy afterwards that I hadn't taken it. However I couldn't take it some other day since I wasn't at the doctor's that day [I didn't know what to say and was scared they wouldn't take it seriously..] I talked about going to a therapist with my mum but nothing came of it since I felt better..

I'm just very unsure of what the cause of it might be except for the tea thing. But I never heard that tea had such a side effect and it was fine before..

It wasn't really a gradual decline to be honest, more like "poof" and then it was there, but it was gone after a few days and I felt completely alright again.

Would it make sense to consult a therapist though? Maybe they could help making this a bit better.. But I'm really not sure.
 
Top